Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 98, NWS Birmingham, AL

April 5, 2017Calhoun County, Cherokee County, Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2017, 4:10 PM CDT for Calhoun County, Cherokee County, Etowah County, Alabama. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2017, 4:10 PM CDT (21:10 UTC)
Expired
Apr 5, 2017, 4:55 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Calhoun County, AL, Cherokee County, AL, Etowah County, AL

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:11 PM CDTHAIL 1.253 Sw Reaves, AL
Apr 5, 4:11 PM CDTHAIL 1.753 Ene Cobb City, AL
Apr 5, 4:15 PM CDTHAIL 11 Ese Reaves, AL
Apr 5, 4:35 PM CDTHAIL 23 Ene Moshat, ALHAIL WAS MEASURED AT 2.25 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:50 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS54 KBMX 052110
SVRBMX
ALC015-019-055-052215-
/O.NEW.KBMX.SV.W.0098.170405T2110Z-170405T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
410 PM CDT WED APR 5 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Calhoun County in east central Alabama...
  Southeastern Etowah County in northeastern Alabama...
  Southeastern Cherokee County in northeastern Alabama...

* Until 515 PM CDT

* At 409 PM CDT, a severe thunderstorm was located near Jacksonville
  State University, or 7 miles northwest of Jacksonville, moving
  northeast at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Jacksonville, Piedmont, Hokes Bluff, Forney, Glencoe, Tennala,
  Pleasant Gap, Alexandria, Jacksonville State University, Moshat,
  Ball Flat, Coloma, Spring Garden, Cobb City, Knightens Crossroads,
  Sulphur Springs, Howells Crossroads, Reaves, Waterhouse and
  Wellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for northeastern
and east central Alabama.

LAT...LON 3397 8540 3396 8543 3396 8549 3394 8550
      3394 8553 3389 8553 3389 8560 3388 8560
      3388 8563 3386 8564 3375 8592 3386 8600
      3426 8546
TIME...MOT...LOC 2109Z 233DEG 41KT 3387 8587 

HAIL...1.50IN
WIND...60MPH
 
$$

17/KLAWS
3 follow-up statements
408 
WWUS54 KBMX 052121
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
421 PM CDT WED APR 5 2017

ALC015-019-055-052215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Calhoun AL-Etowah AL-Cherokee AL-
421 PM CDT WED APR 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL CALHOUN...EAST CENTRAL ETOWAH AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 420 PM CDT, a severe thunderstorm was located near Ball Flat, or 7
miles west of Piedmont, moving northeast at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Piedmont, Hokes Bluff, Forney, Tennala, Moshat, Ball Flat, Pleasant
Gap, Coloma, Knightens Crossroads, Howells Crossroads, Reaves and
Waterhouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for northeastern
and east central Alabama.

LAT...LON 3403 8541 3390 8575 3398 8584 3426 8546
TIME...MOT...LOC 2120Z 233DEG 41KT 3395 8574 

HAIL...1.50IN
WIND...60MPH
 
$$

17/KLAWS
844 
WWUS54 KBMX 052128
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
428 PM CDT WED APR 5 2017

ALC015-055-052138-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Calhoun AL-Etowah AL-
428 PM CDT WED APR 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN AND EAST
CENTRAL ETOWAH COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.

LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
      3404 8576
TIME...MOT...LOC 2128Z 233DEG 41KT 3401 8565 

$$

ALC019-052215-
/O.CON.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Cherokee AL-
428 PM CDT WED APR 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CHEROKEE COUNTY...

At 428 PM CDT, a severe thunderstorm was located near Ball Flat, or
near Piedmont, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Forney, Tennala, Moshat, Ball Flat, Coloma, Howells Crossroads and
Waterhouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.

LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
      3404 8576
TIME...MOT...LOC 2128Z 233DEG 41KT 3401 8565 

HAIL...1.00IN
WIND...60MPH
 
$$

17/KLAWS
483 
WWUS54 KBMX 052155
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
455 PM CDT WED APR 5 2017

ALC019-052204-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-170405T2215Z/
Cherokee AL-
455 PM CDT WED APR 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.

LAT...LON 3426 8546 3407 8542 3397 8574 3399 8574
      3404 8576
TIME...MOT...LOC 2153Z 233DEG 41KT 3419 8536 

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:13 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 5, 1:13 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
113 PM CDT Wed Apr 5 2017

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...

Effective warm front roughly positioned from northern Sumter
County northeast across southern Bibb County east across southern
Talladega County and into southern Cleburne County.

The airmass is continuing to rapidly destabilize south of the warm
front with temperatures in the low to mid 70's along the U.S.
Highway 80 corridor along with dew points in the lower 70's
across our southern tier of counties.

We continue to monitor the potential for large hail with
thunderstorms near and north of the warm front and for the
increasing potential of all convective hazards to the southwest
across southern Alabama.

Our concern continues to increase with discrete storms moving out
of Clarke and Monroe Counties and into Wilcox County while
additional discrete storms are moving out of Escambia and Conecuh
Counties and into Covington County. These storms will pose a
threat to Selma/Montgomery/Troy areas through the next few hours.

Visible satellite imagery indicates some breaks in the clouds from
Washington County north to Tuscaloosa County. Solar radiation will
help to further raise temperatures and will result in further
airmass destabilization through the remainder of the morning
hours across our western and southwest counties.

The latest derived hodograph from the KBMX radar velocity wind
profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm
relative helicities of 108 m2/s2. The environment remains
supportive of severe thunderstorms and tornadoes south of the warm
front.

05

&&

.AVIATION...
18Z TAF Discussion.

Except for a small line of TSRA moving northeast toward/thru
ASN/ANB over the next hour or so, we are in a lull in the activity
for the most part with the activity expected to pick back up in
the 21-23z time frame ahead of our approaching front. Some storms
could be strong to severe late this afternoon into the early
evening. Winds are expected to shift and remain gusty tonight
behind the front. Overall VFR cigs are expected outside of
convection.

08

&&

.FIRE WEATHER...

A storm system will bring rain and thunderstorms to the area
through tonight. Rain-free weather returns Thursday through the
weekend. Critical fire weather conditions are not expected through
the next 7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     47  61  40  62  36 /  50  20  10   0   0
Anniston    48  61  40  63  38 /  60  20  10   0   0
Birmingham  47  62  43  63  39 /  30  20  10   0   0
Tuscaloosa  47  65  43  65  39 /  30  10   0   0   0
Calera      48  63  43  64  40 /  30  10  10   0   0
Auburn      50  62  42  62  40 /  60  10  10   0   0
Montgomery  51  68  44  66  41 /  60  10   0   0   0
Troy        52  66  43  65  39 /  60  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&

05/08
Hazardous weather outlook, Apr 5, 2:38 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
238 PM CDT Wed Apr 5 2017

ALZ011>015-017>050-062245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
238 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook Through Tonight.

Severe thunderstorms will be possible along an approaching cold
front across all of Central Alabama with tornadoes, damaging
straight line winds, and large hail all possible. The best chances
for severe thunderstorms along with strong tornadoes will be along,
north, and east of an Oneonta to Lake Martin to Opelika line. The
threat will end from west to east after the front moves through and
could go to as late as 9 PM across the far eastern counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary through this evening.

08

In the hours before

Local storm report, Apr 5, 3:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             3 N TALLADEGA           33.48N 86.11W
04/05/2017  E1.75 INCH       TALLADEGA          AL   PUBLIC

&&

GMS
Local storm report, Apr 5, 3:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             2 ENE HOWELL'S COVE     33.50N 86.13W
04/05/2017  E1.75 INCH       TALLADEGA          AL   PUBLIC

&&

GMS
Local storm report, Apr 5, 3:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             PELL CITY               33.59N 86.28W
04/05/2017  E0.50 INCH       ST. CLAIR          AL   PUBLIC

&&

MAL
Local storm report, Apr 5, 4:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             OXFORD                  33.61N 85.83W
04/05/2017  E0.88 INCH       CALHOUN            AL   LAW ENFORCEMENT

&&

GMS
Local storm report, Apr 5, 4:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             MUNFORD                 33.53N 85.94W
04/05/2017  E2.00 INCH       TALLADEGA          AL   PUBLIC

&&

GMS
Local storm report, Apr 5, 4:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     HAIL             EUFAULA                 31.89N 85.15W
04/05/2017  M2.50 INCH       BARBOUR            AL   PUBLIC

            TIME ESTIMATED BY RADAR. RELAYED BY SOCIAL
            MEDIA FROM BROADCAST MEDIA REPORT.

0215 AM     HAIL             EUFAULA                 31.90N 85.15W
04/05/2017  E1.00 INCH       BARBOUR            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN DOWNTOWN EUFAULA.

0215 AM     HAIL             EUFAULA                 31.90N 85.15W
04/05/2017  E1.25 INCH       BARBOUR            AL   BROADCAST MEDIA

            RELAYED FROM A VIEWER.

0215 AM     HAIL             LOUISVILLE              31.78N 85.56W
04/05/2017  M0.25 INCH       BARBOUR            AL   PUBLIC

0226 AM     HAIL             1 N CLAYTON             31.89N 85.45W
04/05/2017  M2.50 INCH       BARBOUR            AL   EMERGENCY MNGR

            CORRECTED REPORT. HAIL WAS MEASURED AT 2.5
            INCHES.

0345 AM     HAIL             2 NNW PARKMANVILLE      32.41N 85.18W
04/05/2017  E1.75 INCH       RUSSELL            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL NEAR CRAWFORD.

0348 AM     HAIL             LADONIA                 32.46N 85.09W
04/05/2017  E1.75 INCH       RUSSELL            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED IN LADONIA.

0354 AM     HAIL             2 ENE LADONIA           32.48N 85.05W
04/05/2017  E1.75 INCH       RUSSELL            AL   PUBLIC

            GOLF BALL SIZE HAIL ON AUBURN ROAD.

0422 AM     HAIL             1 S VANCE               33.15N 87.23W
04/05/2017  E1.00 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0440 AM     HAIL             BRIERFIELD IRONWORKS PA 33.04N 86.91W
04/05/2017  E1.00 INCH       BIBB               AL   PUBLIC

            QUARTER SIZED HAIL REPORTED.

0500 AM     HAIL             SHELBY COUNTY AIRPORT   33.18N 86.78W
04/05/2017  M0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZE HAIL OBSERVED AT NWS BIRMINGHAM
            OFFICE AT THE SHELBY COUNTY AIRPORT.

0512 AM     HAIL             4 SE CAMP BRANCH        33.17N 86.70W
04/05/2017  E0.25 INCH       SHELBY             AL   NWS EMPLOYEE

            PEA SIZED HAIL REPORTED IN NORTHEAST CALERA.

0515 AM     HAIL             COLUMBIANA              33.18N 86.61W
04/05/2017  E0.25 INCH       SHELBY             AL   PUBLIC

            PEA SIZED HAIL REPORTED.

0521 AM     HAIL             DADEVILLE               32.83N 85.76W
04/05/2017  E0.25 INCH       TALLAPOOSA         AL   PUBLIC

0527 AM     TSTM WND DMG     2 SSW OXFORD LAKE       33.59N 85.82W
04/05/2017                   CALHOUN            AL   911 CALL CENTER

            TREES DOWN AND WATER PONDING ON ROADWAY NEAR
            THE INTERSECTION OF CHEAHA DRIVE AND COUNTY
            LINE ROAD.

0530 AM     HAIL             1 E ANNISTON            33.66N 85.81W
04/05/2017  M1.00 INCH       CALHOUN            AL   PUBLIC

            QUARTER SIZED HAIL ALONG JONES ROAD.

0534 AM     HAIL             OXFORD                  33.61N 85.83W
04/05/2017  E1.75 INCH       CALHOUN            AL   PUBLIC

0542 AM     HAIL             2 NW DEARMANVILLE       33.65N 85.77W
04/05/2017  E1.75 INCH       CALHOUN            AL   TRAINED SPOTTER

0545 AM     TSTM WND DMG     1 NNW OAK GROVE         33.20N 86.31W
04/05/2017                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN ON MERKLE LOOP ROAD IN SYLACAUGA.
            TIME ESTIMATED. ESTIMATED 40-50 MPH WINDS.

0602 AM     TSTM WND DMG     5 ESE MILLERVILLE       33.17N 85.85W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF COUNTY
            ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
            ESTIMATED 40-50 MPH WINDS. CORRECTED EVENT
            TIME.

0610 AM     TSTM WND DMG     3 SE GUNTHERTOWN        33.34N 85.92W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ALONG HANGING ROCK ROAD. ESTIMATED
            40-50 MPH WINDS. TIME ESTIMATED.

0610 AM     TSTM WND DMG     ROSELLE                 33.19N 86.05W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN BLOCKING ROADWAY. COUNTY ROAD 7
            JUST SOUTH OF HIGHWAY 148. ESTIMATED 40-50
            MPH WINDS. TIME ESTIMATED.

0610 AM     TSTM WND DMG     3 NNW ASHLAND           33.32N 85.85W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            PORCH REMOVED FROM HOME DUE TO HIGH WINDS.
            TIME ESTIMATED BY RADAR.

0616 AM     TSTM WND DMG     LINEVILLE               33.31N 85.75W
04/05/2017                   CLAY               AL   LAW ENFORCEMENT

            FEW TREES SNAPPED ALONG EAST MILL ROAD.
            REPORTED BY RETIRED LAW ENFORCEMENT OFFICER.

0620 AM     HAIL             LINEVILLE               33.31N 85.75W
04/05/2017  E1.75 INCH       CLAY               AL   PUBLIC

0625 AM     HAIL             FORNEY                  34.09N 85.46W
04/05/2017  E1.00 INCH       CHEROKEE           AL   EMERGENCY MNGR

0628 AM     HAIL             3 SE BARFIELD           33.33N 85.68W
04/05/2017  E1.75 INCH       CLAY               AL   PUBLIC

            TREES DOWN ALONG FOX CREEK ROAD AND ALONG
            GRABEN ROAD. ESTIMATED 1.5 TO 2 INCH
            DIAMETER HAIL.

0630 AM     HAIL             1 NNW LADONIA           32.47N 85.09W
04/05/2017  E0.88 INCH       LEE                AL   PUBLIC

0639 AM     TSTM WND DMG     2 ENE MCFARLAND MALL    33.18N 87.49W
04/05/2017                   TUSCALOOSA         AL   PUBLIC

            POWER LINES DOWN. ESTIMATED 40-50 MPH WINDS.

0640 AM     TSTM WND DMG     BARFIELD                33.37N 85.71W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            TREES DOWN BLOCKING ROADWAY.

0645 AM     HAIL             1 NW GRAYSVILLE         33.63N 86.98W
04/05/2017  E0.50 INCH       JEFFERSON          AL   PUBLIC

            DIME SIZED HAIL REPORTED.

0653 AM     HAIL             1 NW NORTHPORT          33.24N 87.59W
04/05/2017  E0.25 INCH       TUSCALOOSA         AL   PUBLIC

0718 AM     HAIL             ALABASTER               33.24N 86.82W
04/05/2017  E0.25 INCH       SHELBY             AL   PUBLIC

0720 AM     HEAVY RAIN       1 NW KINGSTON           33.55N 86.78W
04/05/2017  E0.70 INCH       JEFFERSON          AL   PUBLIC

            WATER OVER ROAD DUE TO HEAVY RAIN RUNOFF IN
            TARRANT NEAR INTERSTATE 20/59 ON RAMP. TIME
            AND RAINFALL ESTIMATED.

0730 AM     HAIL             HAYDEN                  33.89N 86.75W
04/05/2017  E0.50 INCH       BLOUNT             AL   PUBLIC

            DIME SIZED HAIL REPORTED.

0737 AM     HAIL             LEEDS                   33.55N 86.54W
04/05/2017  E0.25 INCH       JEFFERSON          AL   PUBLIC

0739 AM     TSTM WND DMG     5 ESE MILLERVILLE       33.17N 85.85W
04/05/2017                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF COUNTY
            ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
            ESTIMATED 40-50 MPH WINDS.

0741 AM     TSTM WND DMG     1 WNW HIGHLAND LAKES    33.39N 86.66W
04/05/2017                   SHELBY             AL   BROADCAST MEDIA

            TREE DOWN BLOCKING WESTOVER ROAD NEAR OLD
            HIGHWAY 280. ESTIMATED 40-50 MPH WINDS.

0830 AM     HEAVY RAIN       HUEYTOWN                33.44N 87.00W
04/05/2017  E1.50 INCH       JEFFERSON          AL   TRAINED SPOTTER

            WATER PONDING NEAR ROADWAY ALONG 27TH AVENUE
            IN HUEYTOWN DUE TO HEAVY RAIN RUNOFF.

1000 AM     HEAVY RAIN       OXFORD                  33.61N 85.84W
04/05/2017  M2.95 INCH       CALHOUN            AL   PUBLIC

            RAIN TOTAL SO FAR.

1025 AM     HAIL             2 SSW HOPE HULL         32.25N 86.37W
04/05/2017  M1.00 INCH       MONTGOMERY         AL   TRAINED SPOTTER

1031 AM     HAIL             1 ESE EASTDALE MALL     32.38N 86.19W
04/05/2017  E0.25 INCH       MONTGOMERY         AL   TRAINED SPOTTER

1217 PM     HAIL             ALABASTER               33.24N 86.82W
04/05/2017  M0.50 INCH       SHELBY             AL   PUBLIC

            DIME SIZED HAIL IN ALABASTER.

1225 PM     HAIL             PELHAM                  33.29N 86.81W
04/05/2017  E0.50 INCH       SHELBY             AL   PUBLIC

            DIME SIZED HAIL REPORTED.

1245 PM     TSTM WND DMG     CHELSEA                 33.34N 86.63W
04/05/2017                   SHELBY             AL   BROADCAST MEDIA

            TREE DOWN ON HOUSE. ESTIMATED 40-50 MPH
            WINDS.

0323 PM     HAIL             2 SE COUNTRY CLUB ESTAT 33.46N 86.26W
04/05/2017  E0.75 INCH       TALLADEGA          AL   PUBLIC

0335 PM     HAIL             PELL CITY               33.59N 86.28W
04/05/2017  E0.50 INCH       ST. CLAIR          AL   PUBLIC

0336 PM     HAIL             2 E HOWELL'S COVE       33.49N 86.13W
04/05/2017  E2.00 INCH       TALLADEGA          AL   PUBLIC

            HAIL RANGING FROM QUARTER TO HEN EGG (1" -
            2").

0336 PM     HAIL             2 ENE HOWELL'S COVE     33.50N 86.13W
04/05/2017  E1.75 INCH       TALLADEGA          AL   PUBLIC

0342 PM     HAIL             3 N TALLADEGA           33.48N 86.11W
04/05/2017  E1.75 INCH       TALLADEGA          AL   PUBLIC

0353 PM     HAIL             OXFORD                  33.61N 85.83W
04/05/2017  E0.88 INCH       CALHOUN            AL   LAW ENFORCEMENT

0354 PM     HAIL             MUNFORD                 33.53N 85.94W
04/05/2017  E2.00 INCH       TALLADEGA          AL   PUBLIC

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:24 AM CDTSevere Thunderstorm WarningBMXBarbour66 min
Apr 5, 2:04 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike56 min
Apr 5, 2:44 AM CDTSevere Thunderstorm WarningBMXRussell32 min
Apr 5, 3:32 AM CDTSevere Thunderstorm WarningBMXRussell43 min
Apr 5, 3:35 AM CDTSevere Thunderstorm WarningBMXHale, Perry40 min
Apr 5, 3:54 AM CDTSevere Thunderstorm WarningBMXBibb, Tuscaloosa34 min
Apr 5, 3:57 AM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes, Montgomery33 min
Apr 5, 4:11 AM CDTSevere Thunderstorm WarningBMXBibb, Perry49 min
Apr 5, 4:45 AM CDTSevere Thunderstorm WarningBMXChilton, Shelby44 min
Apr 5, 5:22 AM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Talladega38 min
Apr 5, 5:24 AM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa51 min
Apr 5, 6:02 AM CDTSevere Thunderstorm WarningBMXClay, Randolph58 min
Apr 5, 6:04 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry56 min
Apr 5, 6:52 AM CDTSevere Thunderstorm WarningBMXShelby83 min
Apr 5, 7:22 AM CDTAreal Flood AdvisoryBMXGreene, Pickens, Sumter, Tuscaloosa3 hr
Apr 5, 7:40 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson3 hr
Apr 5, 8:43 AM CDTAreal Flood AdvisoryBMXCalhoun, St. Clair, Shelby, Talladega3 hr
Apr 5, 9:00 AM CDTSevere Thunderstorm WarningBMXDallas, Lowndes75 min
Apr 5, 9:13 AM CDTSpecial Weather StatementBMXCleburne32 min
Apr 5, 9:35 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike70 min
Apr 5, 10:16 AM CDTSevere Thunderstorm WarningBMXMontgomery29 min
Apr 5, 10:29 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph3 hr
Apr 5, 10:38 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa67 min
Apr 5, 10:56 AM CDTSevere Thunderstorm WarningBMXBarbour49 min
Apr 5, 11:43 AM CDTSevere Thunderstorm WarningBMXBibb, Tuscaloosa32 min
Apr 5, 11:55 AM CDTSevere Thunderstorm WarningBMXShelby66 min
Apr 5, 12:53 PM CDTSpecial Weather StatementBMXTalladega82 min
Apr 5, 1:42 PM CDTSpecial Weather StatementBMXCleburne33 min
Apr 5, 2:35 PM CDTSpecial Weather StatementBMXCleburne25 min
Apr 5, 3:03 PM CDTSpecial Weather StatementBMXTalladega42 min
Apr 5, 3:22 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega38 min
Apr 5, 3:48 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Talladega67 min
Apr 5, 4:08 PM CDTTornado WarningBMXCleburne52 min
Apr 5, 4:37 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more26 hr
Apr 5, 4:59 PM CDTSpecial Weather StatementBMXRandolph46 min
Apr 5, 5:30 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby45 min
Apr 5, 5:32 PM CDTSpecial Weather StatementBMXRandolph13 min
Apr 5, 5:33 PM CDTSpecial Weather StatementBMXRandolph, Tallapoosa57 min
Apr 5, 5:55 PM CDTSevere Thunderstorm WarningBMXChilton, Shelby35 min
Apr 5, 5:56 PM CDTSevere Thunderstorm WarningBMXSt. Clair40 min
Apr 5, 6:03 PM CDTSevere Thunderstorm WarningBMXRandolph27 min
Apr 5, 6:17 PM CDTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Talladega43 min
Apr 5, 6:20 PM CDTSpecial Weather StatementBMXDeKalb25 min
Apr 5, 6:32 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega27 min
Apr 5, 6:35 PM CDTSevere Thunderstorm WarningBMXEtowah25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.